Results 1 to 4 of 4

Thread: Feeling awful!

  1. #1
    Join Date
    Nov 2015
    Posts
    499

    Feeling awful!

    Well Iím on day 3, and I feel truly awful! Have since day 1.
    All of these anxiety symptoms I had in the days leading up to me taking this, theyíre just much stronger now.
    The only new thing I have is that I am sooooooo sleepy! I have to spend the entire day in bed Ďcause every 20 minutes or so I doze off. I donít actually sleep though, just dozing a bit.
    Canít watch TV, can only listen, Ďcause my eyes are too tired.
    Barely able to eat/drink due to the nausea. Itís just hell right now!!

    I know itís temporary. But boy itís hard to get through this. I have family visiting next week and I have no idea how Iím going to take them around sightseeing.

  2. #2
    Join Date
    Jan 2017
    Posts
    3,545

    Re: Feeling awful!

    Quote Originally Posted by Sparkling_Fairy View Post
    All of these anxiety symptoms I had in the days leading up to me taking this, theyíre just much stronger now.
    Unfortunately, this is the biggest drawback with ADs for anxiety, they often make it worse at the beginning. It it becomes too much talk to your GP as there are ways of moderating the impact. Trying to white-knuckle through it is counterproductive.

    The only new thing I have is that I am sooooooo sleepy! I have to spend the entire day in bed Ďcause every 20 minutes or so I doze off. I donít actually sleep though, just dozing a bit.
    Canít watch TV, can only listen, Ďcause my eyes are too tired.
    This is a paradoxical reaction. SSRIs are notorious for causing insomnia at the beginning. The good news is that SSRI induced sedation tend to resolve quicker than the insomnia. In the meantime sleeping through the side-effects may not be a bad thing.

    Barely able to eat/drink due to the nausea. Itís just hell right now!!
    Ginger and/or vitamin B6 supplements are often effective. If they don't work for you talk to your GP as there are good anti nausea meds like ondansetron (Zofran). It is also a pretty good anti anxiety med.

    I know itís temporary. But boy itís hard to get through this.
    I know it can be tough, but when ADs work they can almost magically transform lives so hang in there. While side-effects can be unpleasant they are not indicators of harm and can be a good sign for it suggests the med is having an impact.

    Given the severity of the side-effects, it might be wise to increase the dose by only 12.5mg instead of 25mg for a week, but get your GP's okay on that first.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3
    Join Date
    Nov 2015
    Posts
    499

    Re: Feeling awful!

    Thanks for the info! I took a Xanax (oh, the sweet relief!) But I don't want to take one every day.
    1. Because I know you said they can inhibit the working of the Sertraline. and 2. Because I don't want to become dependent on them.

    I've decided to stop taking the Sertraline. I'm willing to try it again after my family have left. But it's just really bad timing for me to start them. My anxiety before them was high, but manageable. It's not manageable on them and I really need to be able to do things when they are here. Not to mention I've had to take 2 sick days off work, because it's impossible for me to concentrate on anything. 2 minutes looking at a screen and it feels like my head can't process the information and I need to close my eyes. It's just not possible for me to function on them at the moment. If I restart them after my family leaves, I might start on 12.5mg like you suggested and up my dose with that every week.

  4. #4
    Join Date
    Jan 2017
    Posts
    3,545

    Re: Feeling awful!

    Quote Originally Posted by Sparkling_Fairy View Post
    I took a Xanax (oh, the sweet relief!) But I don't want to take one every day.
    1. Because I know you said they can inhibit the working of the Sertraline.
    Yes, benzodiazepines inhibit the way ADs (also therapy) work, but take the alprazolam if it means you can stay on the sertraline. It's very much as case of being the lesser 'evil.'

    and 2. Because I don't want to become dependent on them.
    This is much less of an issue than Dr Google suggests. Fact is, you're already dependent on BZDs and have been all your life. They are a natural component of pretty much everything we eat and while the amount we consume is small pretty much all life, us included, has become so dependent on them that it and we would soon lapse into uncontrollable seizures if BZDs were absence from our diets. Fortunately, that is impossible.

    If I restart them after my family leaves, I might start on 12.5mg like you suggested and up my dose with that every week.
    Good plan, except for the "If", imho. While ADs can be scarily unpleasant meds at the beginning if you stick with them they can greatly improve quality of life.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Feeling awful
    By kirsty74 in forum Panic / Panic Attacks
    Replies: 0
    Last Post: 15-07-14, 11:34
  2. Please help - feeling awful
    By jillyb in forum Health Anxiety
    Replies: 3
    Last Post: 26-08-13, 20:30
  3. awful feeling
    By SHERLOCK in forum Symptoms
    Replies: 3
    Last Post: 18-06-07, 06:29
  4. feeling awful
    By nbs1 in forum Panic / Panic Attacks
    Replies: 4
    Last Post: 04-05-07, 18:04

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •